Alert archive / Montana / Special Weather Statements in 2016
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Apr 4, 2016, 5:13 PM MDT for Silver Bow County, Montana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2016, 5:13 PM MDT (23:13 UTC)
- Expired
- Apr 4, 2016, 5:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Missoula, MT
County Silver Bow County, MT
The radar
The Missoula radar (KMSX), 145 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 11.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2803 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
537 WWUS85 KMSO 042313 SPSMSO SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 513 PM MDT MON APR 4 2016 MTZ007-042345- BUTTE/BLACKFOOT REGION MT- 513 PM MDT MON APR 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEER LODGE AND NORTHWESTERN SILVER BOW COUNTIES UNTIL 545 PM MDT... AT 512 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GREGSON HOT SPRINGS...OR 10 MILES SOUTHEAST OF ANACONDA...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREGSON HOT SPRINGS...RAMSAY...OPPORTUNITY AND CRACKERVILLE. LAT...LON 4594 11284 4604 11294 4624 11264 4608 11248 TIME...MOT...LOC 2312Z 235DEG 25KT 4605 11276 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Apr 4, 2:19 PM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 4, 2:19 PM MDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
219 PM MDT MON APR 4 2016
...Windy and cooler tonight with scattered snow showers...
...Turning Much Warmer Thursday and Friday...
.DISCUSSION...
A vigorous cold front will continue to move across the Northern
Rockies this evening, bringing strong wind gusts, sudden bursts of
rain/snow, some lightning, and colder temperatures. Wind gusts to
50 mph will impact travelers across the region, particularly
across southwest Montana and Lemhi County. Loose objects are
likely to be thrown about and limbs may break off of trees. Rain
and snow (elevations over 4000 feet) will combine with wind to
briefly lower visibility. Snow over mountain passes may create a
mix of slush and ice, resulting in hazardous winter travel
conditions. Marias Pass has the greatest potential for low
visibility and snow/ice covered roadways this evening through
midday Tuesday. Snow showers will continue to be present across
the Northern Rockies through Tuesday evening, however their impact
will diminish rapidly throughout the day.
High pressure should quickly rebound over the northern Rockies
Wednesday with dry conditions and temperatures starting to warm.
A much warmer air mass and generally clear conditions is expected
to develop by Thursday and Friday. Afternoon temperatures may
warm to near 20 degrees above normal by Friday with a few record
temperatures possible.
Beyond this very warm period, model guidance is starting to
consolidate around a forecast which shows a cooler weather system
and more wind Saturday into Sunday from the Camas Prairie and
Orofino eastward across western Montana.
&&
.AVIATION...Winds will continue to increase through this afternoon
at all TAF sites due to a strong cold front moving through the
region. The strongest winds are expected to be at KBTM and KSMN
this afternoon with wind gusts of 35 to 45 knots possible with
the cold front. The cold front is expected to pass through KBTM
and KSMN between 04/2300Z and 05/0300Z. Brief periods of moderate
rain/snow will be possible with the front. Winds will decrease
behind the front but will likely stay breezy through Tuesday
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Wind Advisory until 9 PM MDT this evening Butte/Blackfoot
Region...Missoula/Bitterroot Valleys...Potomac/Seeley Lake
Region.
Lake Wind Advisory until 9 PM MDT this evening for Flathead Lake
in the Flathead/Mission Valleys.
Winter Weather Advisory from 9 PM this evening to noon MDT
Tuesday ABOVE 3500 FEET for the West Glacier Region.
ID...Wind Advisory until 9 PM MDT this evening Eastern Lemhi County.
&&In the hours before
Special weather statement, Apr 4, 5:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 513 PM MDT MON APR 4 2016 MTZ007-042345- BUTTE/BLACKFOOT REGION MT- 513 PM MDT MON APR 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEER LODGE AND NORTHWESTERN SILVER BOW COUNTIES UNTIL 545 PM MDT... AT 512 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GREGSON HOT SPRINGS...OR 10 MILES SOUTHEAST OF ANACONDA...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREGSON HOT SPRINGS...RAMSAY...OPPORTUNITY AND CRACKERVILLE. LAT...LON 4594 11284 4604 11294 4624 11264 4608 11248 TIME...MOT...LOC 2312Z 235DEG 25KT 4605 11276
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:50 PM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 24 hr |
| Apr 3, 8:50 PM MDT | Wind Advisory | MSO | Deer Lodge, Granite, Lake, Missoula, Powell, Ravalli and 1 more | 24 hr |
| Apr 4, 2:10 PM MDT | Winter Weather Advisory | MSO | Deer Lodge, Flathead, Granite, Lake, Powell, Silver Bow | 20 hr |
Nearby
Special Weather Statements in Montana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.